MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR3.5MMFLEXSIDEEFFECT1-PCEELECTRODE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR3.5MMFLEXSIDEEFFECT1-PCEELECTRODE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 227312
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Investigation summary: according to the information received, it was reported that during the arthroscopic operation, after connecting with generator, does not function at all, the screen did not show any alert code.No additional information could be provided.The electrode was received and evaluated in juarez laboratory.The cable and connector showed no damage including the pins.When performing the functional test, the electrode was connected to the vapr vue test, after insert the electrode in the solution, the generator immediately showed invalid instrument error.Therefore, the device was sent to manufacturer for further evaluation.The vapr3.5mmflexsideeffect1-pceelectrode-ea was returned to manufacturer for evaluation.The manufacturer conducted visual inspection and functional test of device received by customer.The visual inspection revealed that the device has not been returned in its original packaging.The distal tip of the device shows no signs of use, and no visible damage to shaft, cable, or plug.The electrical test was performed; as a result, the primary capacitance failed.A dhr review has been performed for the complaint device lot number u1911100; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.The customer claimed that the device did not function.The capacitance value of the device was found to be above top specification.When plugged into the generator incorrect higher default settings were displayed.When the device tip was placed into saline, the generator display would change to ¿invalid error¿ message.Removal of the device from the saline would change the display back to the incorrect defaults.The ablate and coagulation activation cannot be performed.The capacitance value was remeasured while the tip was in saline and found to be further outside of specification.Based on the results, this complaint can be confirmed.The defect seen in consistent with previous complaint devices investigated under supplier corrective action (scr-1754) caused by a fault within the overmould of the plug.At this time, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an arthroscopy procedure on (b)(6) 2021, it was observed that the vapr3.5mmflexsideeffect1-pceelectrode-ea did not function after it was connected to the generator; and that the screen did not show any alert code at all.During in-house engineering evaluation, it was determined that the ablate and coagulation activation could not be performed.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Brand Name
VAPR3.5MMFLEXSIDEEFFECT1-PCEELECTRODE-EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key12519287
Report Number1221934-2021-02782
Device Sequence Number4427933
Product Code GEI
UDI-Device Identifier10886705009725
UDI-Public10886705009725
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number227312
Device Catalogue Number227312
Device Lot NumberU1911100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2021
Initial Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1